Ask Erowid

Ask a Question


Find an answer:

View By Category

Search Ask Erowid
Search Vaults


Enter a keyword in the search field above to look up a question or answer on a specific topic.

Off-Site Psychoactive Question Resources
  Ask Dr Shulgin

Resources at Erowid
  Plants & Drugs
  Freedom & Law
  Mind & Spirit
  Arts & Sciences
  Library / Bookstore
  What's New
  About Erowid
  .
Q: I heard of candy flipping a while back and suggested it to friend of mine. He immediatley recoiled in disgust at my 'ignorance' to the danger of such a thing. He said it was far too intense (I'm not concerned about that) and that there was serious risk of brain damage (I frowned at that point). After trying to explain the damage in the most vague terms he could summon I deduced two possible statements from his gibberings.


  1. That it can cause your brain to go into a state where brain cells go into apolistis (spelling? means self destruct) and can cause chain reactions in the unlucky.

  2. You consume copious amounts of water, his example was his 'friend' drinking 6L in under 1/2 an hour. This also lead onto the prior thing. although i think he may have meant the two facts as one. Then he gave a crazy name for this mass water drinking.


can you advise?

A: While we can't answer all your questions, here is a bit of information that might help.



Because Candy Flipping involves combining two substances, determining whether there are harmful physical effects can be very difficult. There is still a lot of controversy over how much damage is done by the moderate use of MDMA alone, and as far as we know, there has been NO formal research into the potential damage of using MDMA in combination with LSD. However, many people do this combination and have no more problems than they do with MDMA alone.



Drinking too much water (also known as hyponaetremia or water intoxication) is a problem that some people have while on MDMA. It seems to be a combined reaction to being told to drink plenty of water, being in an intoxicated state where one's judgement is impaired/altered, and being hot. MDMA can both cause a rise in body temperature, especially in combination with dancing or other strenuous activities, and may also alter hormone levels which reduces urination. There is no known chemical reason why this would be more of a problem while using a combination of LSD and MDMA. Many people do, however, describe the effects of MDMA and LSD combined to be stronger than either of them alone. So a double dose of MDMA or LSD does not feel as strong to many people as a single dose of each taken in combination. The more ones judgement is impaired, the higher the chances are that drinking WAY too much water might happen.



Very few people have a problem with hyponaetremia, but it can be deadly.
Always keep an eye on friends and have them keep an eye on you. Drink a reasonable amount of water to keep hydrated, but don't overdo it.



For more information about Hyponaetremia see:

http://www.erowid.org/chemicals/mdma/mdma_health_water.shtml

Asked By : Anonymous
Answered By : fire
Published Date : 10 / 30 / 2001
Last Edited Date : 10 / 30 / 2001
Question ID : 2848

Categories: [ MDMA (Ecstasy) ] [ Health ]




Ask Erowid v1.7 - Jul, 2005

(content and html © the Vaults of Erowid. Please ask permission before publicly reproducing.)